Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Severe weight loss... HELP!

Posted by on Jul. 8, 2011 at 8:58 PM
  • 32 Replies

 A little background:  My 12 year old son was diagnosed with ADHD and has been taking Vyvanse since last summer.  He has always been tall and skinny (my brothers and I were too) but in June he had lost 2 pounds since last year, and grew 4 inches taller! 

His pediatrician obviously is very concerned.  My son is 5'5" and weighed 81 pounds in June.  For the past month, he's been eating non stop.  I make him sit and eat all of his meals which are high calorie, drink whole milk, and Pediasure.  I swear he'd be happy if he never sees another glass of milk again.  I took him to his psychiatrist today, and he has LOST 3 more pounds.  I thought maybe her scale was wrong, but when I took him home, I pulled out our scale, and sure enough, he's lost weight. 

I'm so frustrated and scared for him!  He sees his pediatrician again in 2 weeks and he is not going to be happy.  I don't know what to do!  My son is eating like crazy! 

Have any of you been through something similar?  Is it possible something else is going on?

*Update- on page 3*

by on Jul. 8, 2011 at 8:58 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
girlygirl320
by on Jul. 8, 2011 at 9:00 PM
It's prob the med. In time it should taper off. Just watch him closely and re think the med if he continues to lose. Good Luck:)
Posted on CafeMom Mobile
OHgirlinCA
by on Jul. 8, 2011 at 9:02 PM

 He's been on it for 11 months.  I would have thought it would have tapered off by now.  :

It's prob the med. In time it should taper off. Just watch him closely and re think the med if he continues to lose. Good Luck:)

 

girlygirl320
by on Jul. 8, 2011 at 9:05 PM
Wow didn't realize that. Did the dose increase or anything?


Quoting OHgirlinCA:

 He's been on it for 11 months.  I would have thought it would have tapered off by now.  :

It's prob the med. In time it should taper off. Just watch him closely and re think the med if he continues to lose. Good Luck:)


 


Posted on CafeMom Mobile
DelilahsMom4108
by Jeni on Jul. 8, 2011 at 9:07 PM

Maybe a thyroid condition?

dawnm259
by on Jul. 8, 2011 at 9:17 PM
My son was on that and lost a lot of weight because of it as soon as I took him off and switched to something else he gained the weight back that he lost
Posted on CafeMom Mobile
OHgirlinCA
by on Jul. 8, 2011 at 9:18 PM
No.. His weight seemed to stabilize. I don't understand how he's taking in more calories and losing more weight at a high rate...

Quoting girlygirl320:

Wow didn't realize that. Did the dose increase or anything?




Quoting OHgirlinCA:

 He's been on it for 11 months.  I would have thought it would have tapered off by now.  :

It's prob the med. In time it should taper off. Just watch him closely and re think the med if he continues to lose. Good Luck:)



 


Posted on CafeMom Mobile
OHgirlinCA
by on Jul. 8, 2011 at 9:19 PM
That's something to ask about for sure! Thank you...

Quoting DelilahsMom4108:

Maybe a thyroid condition?

Posted on CafeMom Mobile
AM-BRAT
by Amber on Jul. 8, 2011 at 9:19 PM

How frustrating. I woulda thought the meds too, has his doc considered something else? I see in your avatar you are tall and thin as well. Obviously you don't want a growing child to LOSE weight, but maybe he really will just be super slight?

OHgirlinCA
by on Jul. 8, 2011 at 9:20 PM
It may come to that... I'm worried if he's taken off he'll have a terrible time again... I swear my heart hurts for him. He can't catch a break!

Quoting dawnm259:

My son was on that and lost a lot of weight because of it as soon as I took him off and switched to something else he gained the weight back that he lost
Posted on CafeMom Mobile
OHgirlinCA
by on Jul. 8, 2011 at 9:28 PM
I have no doubt he'll be tall and thin. My brothers and I have never had any issued with weight... That's for sure. But losing 3 lbs in the past month while increasing his caloric intake is boggling my mind!

Quoting AM-BRAT:

How frustrating. I woulda thought the meds too, has his doc considered something else? I see in your avatar you are tall and thin as well. Obviously you don't want a growing child to LOSE weight, but maybe he really will just be super slight?

Posted on CafeMom Mobile
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)